Volume 86, Number 6, June 2009
Article Number 69001
Number of page(s) 6
Section Geophysics, Astronomy and Astrophysics
Published online 18 June 2009
EPL, 86 (2009) 69001
DOI: 10.1209/0295-5075/86/69001

Semiclassical suppression of weak anisotropies of a generic Universe

M. V. Battisti1, 2, 3, R. Belvedere1, 3 and G. Montani1, 3, 4, 5

1   ICRA - International Center for Relativistic Astrophysics, Dipartimento di Fisica, Università di Roma “Sapienza” P.le A. Moro 5, 00185 Rome, Italy, EU
2   Centre de Physique Théorique de Luminy, Université de la Méditerranée - F-13288 Marseille, France, EU
3   Dipartimento di Fisica (G9), Università di Roma “Sapienza” - P.le A. Moro 5, 00185 Rome, Italy, EU
4   ENEA C.R. Frascati (Dipartimento FPN) - Via E. Fermi 45, 00044 Frascati, Rome, Italy, EU
5   ICRANET C.C. Pescara - P.le della Repubblica 10, 65100 Pescara, Italy, EU

received on 20 May 2009; accepted in final form by R. A. Treumann on 28 May 2009; published June 2009
published online 18 June 2009

A semiclassical mechanism which suppresses the weak anisotropies of an inhomogeneous cosmological model is developed. In particular, a wave function of this Universe having a meaningful probabilistic interpretation is obtained that is in agreement with the Copenhagen School. It describes the evolution of the anisotropies with respect to the isotropic scale factor which is regarded as a semiclassical variable playing an observer-like role. Near the cosmological singularity the solution spreads over all values of the anisotropies while, when the Universe expands sufficiently, the closed Friedmann-Robertson-Walker model appears to be the favorite state.

98.80.Qc - Quantum cosmology.
04.60.Ds - Canonical quantization.
04.60.Bc - Phenomenology of quantum gravity.

© EPLA 2009